Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 43, NWS Cleveland, OH

June 8, 2008Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 8, 2008, 8:24 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 8:24 PM EDT (00:24 UTC)
Expired
Jun 8, 2008, 9:15 PM EDT
In force
51 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 124 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:32 PM EDTHAIL 0.75Meadville, PA
Jun 8, 8:50 PM EDTTSTM WND DMGMeadville, PAMULTIPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 090024
SVRCLE
PAC039-049-090115-
/O.NEW.KCLE.SV.W.0043.080609T0024Z-080609T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
824 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
  SOUTHEASTERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 915 PM EDT

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WATERFORD TO 14 MILES SOUTHWEST OF MEADVILLE...OR ALONG A LINE
  EXTENDING FROM 14 MILES SOUTH OF ERIE TO 14 MILES SOUTHWEST OF
  MEADVILLE...AND MOVING EAST AT 63 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
  CITY...CORRY...SPARTANSBURG AND TITUSVILLE

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4161 7963 4162 7982 4152 7998 4148 8001
      4148 8012 4147 8013 4148 8047 4203 7996
      4199 7961
TIME...MOT...LOC 0024Z 270DEG 55KT 4193 7987 4155 8025

$$

LOMBARDY
2 follow-up statements
000 
WWUS51 KCLE 090047
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
844 PM EDT SUN JUN 8 2008

PAC039-049-090115-
/O.CON.KCLE.SV.W.0043.000000T0000Z-080609T0115Z/
CRAWFORD PA-ERIE PA-
844 PM EDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN ERIE AND CRAWFORD COUNTIES IN NORTHWEST
PENNSYLVANIA...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF CORRY TO 14 MILES SOUTHWEST OF
TITUSVILLE...OR ALONG A LINE EXTENDING FROM 32 MILES NORTH OF OIL
CITY TO 10 MILES NORTHWEST OF OIL CITY...MOVING EAST AT 45 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

LAT...LON 4161 7963 4162 7982 4152 7998 4148 8001
      4148 8012 4147 8013 4148 8047 4203 7996
      4199 7961
TIME...MOT...LOC 0044Z 270DEG 55KT 4185 7945 4148 7985

$$

FITZ
000 
WWUS51 KCLE 090110
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
910 PM EDT SUN JUN 8 2008

PAC039-049-090120-
/O.EXP.KCLE.SV.W.0043.000000T0000Z-080609T0115Z/
CRAWFORD PA-ERIE PA-
910 PM EDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE AND CRAWFORD
COUNTIES IN NORTHWEST PENNSYLVANIA WILL EXPIRE AT 915 PM EDT...

LAT...LON 4161 7963 4162 7982 4152 7998 4148 8001
      4148 8012 4147 8013 4148 8047 4203 7996
      4199 7961
TIME...MOT...LOC 0110Z 270DEG 55KT 4177 7891 4141 7933

$$

FITZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:10 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 8, 8:10 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
810 PM EDT SUN JUN 8 2008

.SYNOPSIS...
HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL REMAIN IN
PLACE THROUGH MONDAY. A COLD FRONT WILL MOVE OUT OF THE CENTRAL
PLAINS MONDAY NIGHT AND THROUGH THE LOWER GREAT LAKES REGION
TUESDAY. FOLLOWING THE FRONT...NEAR NORMAL TEMPERATURES AND DRIER
CONDITIONS WILL PREVAIL THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LINE OF THUNDERSTORMS CONTINUE TO MARCH EAST ACROSS LAKE ERIE BUT
WILL CONTINUE TO BUMP UP AGAINST THE TOP OF THE RIDGE OVER THE
AREA. THE STORMS SHOULD CONTINUE TO SLOWLY WEAKEN AS THEY TRY TO
MOVE SOUTH BUT MAINTAIN THEIR STRENGTH TO THE EAST. UPDATED
FORECAST TO MENTION SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN
TIER OF THE FORECAST AREA.

REPORTS OF WINDS TO 35 MPH HAVE BEEN RECEIVED WITH THE LINE OF
THUNDERSTORMS AND LOCALLY HEAVY RAIN.

THREAT OF SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER THE LINE
MOVES EAST OF THE AREA.

ALSO UPDATED FOR CLOUD COVER WITH MOSTLY CLOUDY CONDITIONS THIS
EVENING GIVING WAY TO PARTLY CLOUDY. ANY RAINFALL WILL JUST
ENHANCE MUGGY CONDITIONS OVERNIGHT WITH TEMPERATURES IN THE LOWER 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
COLD FRONT OVER THE CENTRAL PLAINS WILL SLOWLY MOVE EAST DURING THE
AFTERNOON HOURS. NOT ANTICIPATING ANY RAIN DURING THE MORNING HOURS
HOWEVER GIVEN INCREASED MOISTURE CONVERGENCE LATE IN THE DAY ACROSS
INDIANA AND WESTERN OHIO...I DID MAKE A MENTION OF LOW CHANCE POPS
ACROSS NORTHWEST OHIO TOMORROW AFTERNOON. ABUNDANT INSTABILITY
SHOULD ALLOW FOR SOME SHOWERS AND THUNDERSTORMS TO DEVELOP WEST OF
THE FORECAST AREA...THE QUESTION IS HOW FAR EAST WILL THEY MAKE IT
BEFORE THE END OF THE DAY. LOW CHANCE POPS APPEAR TO BE A GOOD
COMPROMISE AT THIS POINT. FURTHER EAST I AM NOT TOO EXCITED ABOUT
THE CHANCES OF SHOWERS AND THUNDERSTORMS AS THE INFLUENCE OF THE
SURFACE AND UPPER RIDGES STILL LOOKS TO BE QUITE STRONG.

THE FRONT ISNT EXPECTED TO MOVE THROUGH THE FORECAST AREA UNTIL LATE
TUESDAY MORNING HOWEVER THE PRESENCE OF A RELATIVELY STRONG
SHORTWAVE MONDAY NIGHT COMBINED WITH AN INCREASINGLY MOIST LOW LEVEL
JET LEADS ME TO BELIEVE SHOWERS WILL INCREASE IN COVERAGE MONDAY
NIGHT INTO TUESDAY MORNING. TRIED TO DRAW IN SOME TIMING BY HOLDING
OFF ANY MENTION OF RAIN IN THE EASTERN COUNTIES UNTIL AFTER
MIDNIGHT. ELSEWHERE LIKELY POPS LOOK GOOD THROUGH TUESDAY MORNING.
BY TUESDAY AFTERNOON ALL MODELS ARE IN GOOD AGREEMENT IN SHOWING THE
FRONT RAPIDLY MOVING INTO PENNSYLVANIA WITH A FAIR AMOUNT OF DRY AIR
WORKING INTO THE FORECAST AREA FROM INDIANA AND SOUTHWEST OHIO. WILL
CONTINUE WITH THE THINKING THAT PRECIP WILL RAPIDLY CUT OFF FROM
WEST TO EAST TUESDAY AFTERNOON WITH ALL SITES DRY BY TUESDAY
EVENING. WEAK HIGH PRESSURE SETTLES IN TUESDAY NIGHT...STARTING
SEVERAL DAYS OF COOLER AND DRIER WEATHER.

WILL MAKE MENTION OF NEAR RECORD HIGHS IN MOST ZONE GROUPS FOR
MONDAY AFTERNOONS HIGHS. TOLEDOS RECORD OF 95 APPEARS TO BE SAFE
ALTHOUGH THE REMAINING CLIMATE SITES WILL SEE HIGHS TOMORROW VERY
CLOSE TO RECORD VALUES. SHOULD LOSE ABOUT 10 DEGREES OFF OF TEMPS
FOR TUESDAY BEHIND THE FRONT WITH TEMPS ONLY REACHING THE LOWER 80S
TUESDAY AFTERNOON. LIKEWISE TEMPS TUESDAY NIGHT SHOULD BE ABOUT 10
DEGREES COOLER THAN RECENT READINGS WITH LOWS BOTTOMING OUT IN THE
UPPER 50S/LOWER 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A BIT BEHIND SO WILL BE BRIEF.  MOST SIGNIFICANT CHANCE OF
PRECIPITATION WILL COME FRIDAY INTO FRIDAY NIGHT AS A COLD FRONT
MOVES THROUGH THE AREA.  WILL GO WITH HIGH CHC FOR THE
PERIOD...OTHERWISE WILL KEEP POPS LOW THROUGH THE EXTENDED PERIOD.
WILL REMAIN CLOSE TO GFS GUIDANCE TEMPS THROUGH THE EXTENDED WHICH
REFLECT MODERATING TEMPS FROM THE NEAR TERM HEAT.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
LINE THUNDERSTORMS FROM CLEVELAND AREA NE ALONG THE LAKESHORE
MOVING QUICKLY EAST. WINDS 40KT TO 45KT WITH A GUST FRONT
ASSOCIATED WITH THESE TSTMS. AFTER THESE SHOWERS AND THUNDERSTORMS
MOVE THROUGH EXPECT SKIES TO THEN CLEAR OR ONLY SOME HIGH CLOUDS.
MONDAY LOOKS MUCH LIKE REPEAT OF TODAY...JUST SOME SCT CU
DEVELOPING DURING THE AFTERNOON. ISOLDATED TSTMS POSSIBLE MAINLY
IN THE WEST. WINDS WILL LIKELY GUST TO AROUND 25KT AGAIN MONDAY
AFTERNOON.

OUTLOOK...BETTER THREAT FOR SHOWERS AND THUNDERSTORMS MONDAY
NIGHT AND TUESDAY AS A COLD FRONT IS EXPECTED TO BE MOVING INTO
THE AREA. OUTSIDE OF LOWERED CONDITIONS IN THE TSRA...ONLY OTHER
THREAT FOR NON VFR CONDITIONS WOULD BE SOME MINOR LATE NIGHT
FOG/HAZE.

&&

.MARINE...
WILL KEEP SMALL CRAFT ON THE LAKE THROUGH 8PM.  WINDS ALONG THE
NEARSHORE HAVE MANAGED TO REMAIN IN THE 20 TO 25 KNOT RANGE. WINDS
SHOULD DROP OFF THIS EVENING ALTHOUGH THERE IS A LINE OF
THUNDERSTORMS MOVING EAST ACROSS SRN LOWER MI THAT WILL BE ANOTHER
POTENTIAL PROBLEM THROUGH THE EVENING HOURS. ANOTHER CHANCE ON
MONDAY THAT WINDS MIX DOWN BUT FOR NOW WILL KEEP AT 10 TO 20 KNOTS.
NEXT MAIN CHANCE OF THUNDERSTORMS WILL COME ON MONDAY NIGHT AND
TUESDAY WITH A COLD FRONT. HIGH PRESSURE TO BUILD IN FOR MID WEEK.
FOLLOWED BY ANOTHER COLD FRONT AND THE POTENTIAL FOR CONVECTION
FRIDAY AND FRIDAY NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     LEZ142>149.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...TK
AVIATION...RANDEL
MARINE...TK
Hazardous weather outlook, Jun 8, 5:32 AM EDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
532 AM EDT SUN JUN 8 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-090945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
532 AM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF A COLD
FRONT THAT WILL MOVE THROUGH NORTHERN OHIO MONDAY EVENING INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY EVENING INTO TUESDAY.

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.